Alert archive / New York / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 58, NWS Buffalo, NY

July 26, 2009Cayuga County, Ontario County, Wayne County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 26, 2009, 5:02 PM EDT for Cayuga County, Ontario County, Wayne County, New York. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2009, 5:02 PM EDT (21:02 UTC)
Expired
Jul 26, 2009, 6:00 PM EDT
In force
58 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Cayuga County, NY, Ontario County, NY, Wayne County, NY

The radar

The Binghamton radar (KBGM), 118 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 5:12 PM EDTTSTM WND DMGPhelps, NYNUMEROUS TREES AND WIRES DOWN ACROSS THE EASTERN HALF OF PHELPS.
Jul 26, 5:13 PM EDTTSTM WND DMG1 N Geneva, NYTREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2009-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2009-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 262102
SVRBUF
NYC011-069-117-262200-
/O.NEW.KBUF.SV.W.0058.090726T2102Z-090726T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
502 PM EDT SUN JUL 26 2009

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CAYUGA COUNTY IN CENTRAL NEW YORK
  NORTHEASTERN ONTARIO COUNTY IN WESTERN NEW YORK
  EASTERN WAYNE COUNTY IN WESTERN NEW YORK

* UNTIL 600 PM EDT

* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLIFTON SPRINGS...OR 7 MILES WEST OF GENEVA...AND MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PHELPS BY 510 PM EDT...
  CLYDE BY 545 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4292 7720 4334 7668 4302 7668 4301 7695
      4287 7695 4286 7696 4283 7717
TIME...MOT...LOC 2102Z 241DEG 21KT 4290 7711

$$

*RSH
2 follow-up statements
000 
WWUS51 KBUF 262126
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
526 PM EDT SUN JUL 26 2009

NYC011-069-262136-
/O.CAN.KBUF.SV.W.0058.000000T0000Z-090726T2200Z/
ONTARIO NY-CAYUGA NY-
526 PM EDT SUN JUL 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAYUGA AND
NORTHEASTERN ONTARIO COUNTIES IS CANCELLED...

LAT...LON 4303 7696 4316 7671 4315 7670 4309 7670
      4307 7672 4302 7672 4301 7693 4301 7696
TIME...MOT...LOC 2126Z 241DEG 21KT 4298 7692

$$

NYC117-262200-
/O.CON.KBUF.SV.W.0058.000000T0000Z-090726T2200Z/
WAYNE NY-
526 PM EDT SUN JUL 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN WAYNE COUNTY...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 11 MILES SOUTHWEST OF SAVANNAH...OR 6 MILES NORTHWEST OF
WATERLOO...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAVANNAH BY 550 PM EDT...

LAT...LON 4303 7696 4316 7671 4315 7670 4309 7670
      4307 7672 4302 7672 4301 7693 4301 7696
TIME...MOT...LOC 2126Z 241DEG 21KT 4298 7692

$$

*RSH
000 
WWUS51 KBUF 262155
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
555 PM EDT SUN JUL 26 2009

NYC117-262205-
/O.EXP.KBUF.SV.W.0058.000000T0000Z-090726T2200Z/
WAYNE NY-
555 PM EDT SUN JUL 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY WILL
EXPIRE AT 600 PM EDT...

AT 555 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4303 7696 4316 7671 4315 7670 4309 7670
      4307 7672 4302 7672 4301 7693 4301 7696
TIME...MOT...LOC 2155Z 241DEG 21KT 4306 7672

$$

RSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:26 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 26, 3:26 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
326 PM EDT SUN JUL 26 2009

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL WIND DOWN FAIRLY QUICKLY
THIS EVENING WITH THE LOSS OF DAYTIME HEATING. A COUPLE MORE
SHOWERS WILL BE POSSIBLE ON MONDAY...BEFORE HIGH PRESSURE FINALLY
BRINGS WARM AND DRY CONDITIONS TO THE AREA ON TUESDAY. ANOTHER
COLD FRONT APPROACHING FROM THE CENTRAL GREAT LAKES WILL BRING A
BETTER CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY AND WEDNESDAY
NIGHT...THEN DRY WEATHER IS EXPECTED TO RETURN DURING THURSDAY AND
LAST THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH MONDAY/...
300 PM UPDATE...CONVECTION FIRED ALONG LAKE ERIES BREEZE BOUNDARY
BY NOON...WITH A SCATTERED OF SHOWERS AND A FEW STORMS EXTENDING FROM
THE CHAUTAUQUA LAKESHORE NORTHEAST TO SOUTHERN ERIE AND GENESEE TO
WESTERN MONROE EARLY THIS AFTERNOON. THIS ACTIVITY WAS WEAKENING FOR
THE MOST PART AT PRESS TIME AND EXPECT THIS TREND TO GENERALLY
CONTINUE FOR REST OF AFTERNOON INTO EARLY EVENING. STILL WILL CARRY
LIKELY POPS E OF GEN VALLEY AND FINGER LAKES FOR A FEW HOURS AND
STILL SOME POTENTIAL FOR LOCAL SEVERE FROM ABOUT ONTARIO/WAYNE
EASTWARD IN AREA OF BETTER INSTABILITY...SO WILL NEED TO KEEP AN
EYE ON THIS. WINDS HAVE VEERED ENOUGH TO ENVELOP BUF-IAG AREA IN
GOOD LK ERIE SHADOW SO FAR BUT COULD SEE A FEW LEFTOVER SHOWERS
WORKING UP LK ERIE FROM EARLIER ACTIVITY NEXT FEW HOURS SO LOW CHC
POPS HERE TILL ABOUT 22Z.

TONIGHT...WILL TAPER THREAT OF SHWRS AND TSTMS OFF FROM WEST TO EAST
DURING THE EVENING HRS KEEPING CHC POPS INTO EARLY EVENING IN THE
WEST AND INTO LATE EVENING ACROSS AREAS EAST OF THE GENESEE VALLEY.
LOWS TONIGHT GENLY IN THE LOW TO MID 60S WITH UPPER 50S ACROSS
HIGHER TERRAIN SOUTHEAST OF BUF, ACROSS THE SOUTHERN TIER.

MONDAY LOOKS TO BE A REPEAT OF TODAY WITH ONLY SLIGHTLY LESS ACTIVITY...
WITH EVER PRESENT UPPER LOW OVER THE UPPER LAKES...BUT THIS LOW WILL
SLOWLY FILL AND FLATTEN OUT...AND AIRMASS WILL BE SOMEWHAT
DRIER...BUT WITH 850 MB TEMPS ONLY 10-12C WE WILL HAVE SOME
INSTABILITY...SO CHC POPS IN AFTERNOON INLAND...BUT ONLY A 20 POP IN
BUF AND ART AREAS IN THE SHADOWS. TEMPS SHOULD ONLY REACH M-U
70S...STILL BELOW NORMAL FOR THIS NORMALLY WARMEST TIME OF THE YEAR.

WILD WEATHER DAY FROM BUF TO ROC YESTERDAY WITH AT LEAST TWO
CONFIRMED TORNADOES AND MANY REPORTS OF DAMAGE. SEE LSR AND PNS
PRODUCTS FOR FURTHER DETAILS...THESE ARE AVAILABLE ON TOP NEWS OF
THE DAY SECTION OF OUR WEBSITE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ANY LIMITED DAYTIME CONVECTION THAT DEVELOPS MONDAY AFTERNOON SHOULD
WIND DOWN RATHER QUICKLY MONDAY EVENING WITH THE LOSS OF DAYTIME
HEATING...LEAVING BEHIND A QUIET AND DRY REST OF THE NIGHT. WILL
COVER THE POTENTIAL FOR ANY ISOLATED LINGERING EVENING CONVECTION
WITH SLIGHT CHANCE POPS...THEN WILL INDICATE VALUES BELOW THE SLIGHT
CHANCE THRESHOLD THE REST OF THE NIGHT.

ON TUESDAY...THE AREA WILL BE UNDER THE INFLUENCE OF A DEEP
SOUTHWESTERLY FLOW OF WARM AIR PRECEDING A FRONTAL BOUNDARY THAT
WILL BE SLOWLY DROPPING SOUTHEAST ACROSS CENTRAL ONTARIO PROVINCE.
WHILE THE DAY SHOULD BE GENERALLY BE DRY WITH THE FRONTAL BOUNDARY
REMAINING FAR ENOUGH TO THE NORTH TO PRECLUDE ANY OF ITS ASSOCIATED
PRECIP FROM ENTERING THE AREA...WITH DAYTIME HEATING SOME ISOLATED
TO WIDELY SCATTERED CONVECTION COULD DEVELOP ALONG AND SOUTH OF THE
LAKE ERIE BREEZE IN THE AFTERNOON...AS HINTED AT BY BOTH THE 12Z
NAM/GFS. WILL INCLUDE SLIGHT CHANCE POPS IN THE GRIDS TO COVER THIS
POSSIBILITY...WITH DRY WEATHER INDICATED ELSEWHERE. WITH 850 MB
TEMPS RISING TO +15/+16C...SURFACE TEMPS SHOULD HAVE NO PROBLEM
RISING INTO THE LOW-MID 80S AREAWIDE.

THE REMAINDER OF THE FORECAST PERIOD WILL GRADUALLY FEATURE A RETURN
TO MORE UNSETTLED CONDITIONS AS THE AFOREMENTIONED FRONTAL BOUNDARY
APPROACHES AND THEN MOVES INTO THE AREA FROM THE NORTHWEST...WITH
THE BEST CHANCES OF CONVECTION COMING WEDNESDAY AFTERNOON AND
EVENING AS THE FRONT PUSHES INTO THE AREA DURING THE TIME OF PEAK
HEATING. WILL GRADUALLY INCREASE POPS THROUGH THE CHANCE RANGE
TUESDAY NIGHT AND WEDNESDAY MORNING...THEN QUICKLY RAMP THESE UP TO
LIKELY WEDNESDAY AFTERNOON AND EVENING AS THE BOUNDARY ARRIVES AND
ONE OR MORE WAVES RIPPLES NORTHEAST ALONG IT. GIVEN THE SYNOPTIC
SETUP...THIS PERIOD HAS THE POTENTIAL TO BE RATHER WET...AND WILL
NEED TO BE WATCHED FOR POTENTIAL HYDRO ISSUES GIVEN RECENT RAINS
ACROSS THE AREA.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
DURING THIS PERIOD...WE CONTINUE TO EXPECT THAT THE PERSISTENT GREAT
LAKES UPPER LOW WILL HAVE RETROGRADED A BIT FURTHER TO THE WEST IN
RESPONSE TO A BUILDING RIDGE OVER THE EASTERN PACIFIC...WITH THE
MEAN POSITION OF THE UPPER TROUGH AXIS LOCATED OVER THE WESTERN
LAKES/UPPER MIDWEST AS OPPOSED TO ITS CURRENT LOCATION OVER LAKE
HURON. THIS WILL ALLOW FOR GRADUAL HEIGHT RISES AND A SOUTHWESTERLY
FLOW ALOFT OVER OUR AREA AS THE WESTERN ATLANTIC SUBTROPICAL RIDGE
SLOWLY BUILDS FURTHER WESTWARD IN RESPONSE TO THE RETROGRADING LOW.
AS A RESULT...TEMPERATURES DURING THIS PERIOD SHOULD BE CLOSE TO OR
EVEN A LITTLE ABOVE NORMAL MIDSUMMER LEVELS.

AS FOR RAIN CHANCES...THE LATEST MEDIUM RANGE MODEL GUIDANCE
CONTINUES TO SUGGEST THAT WEDNESDAY NIGHTS FRONTAL BOUNDARY WILL
INITIALLY BE DRAPED ACROSS THE AREA AT THE START OF THE PERIOD...
THEN WILL GET SHUNTED SOUTH OF THE AREA DURING THE COURSE OF
THURSDAY AND THURSDAY NIGHT. THEREAFTER...RIDGING BETWEEN THIS
DEPARTING FRONT AND ANOTHER SYSTEM TRACKING ACROSS THE UPPER
MIDWEST/UPPER GREAT LAKES SHOULD BRING GENERALLY DRY WEATHER FOR THE
FRIDAY-SUNDAY PERIOD. WILL CONTINUE TO INDICATE DECREASING CHANCE
POPS THURSDAY AND THURSDAY NIGHT AS THE FRONT DEPARTS TO OUR
SOUTH...WITH SLIGHT CHANCE OR LOWER POPS THEN FOLLOWING FOR FRIDAY
AND THE UPCOMING WEEKEND.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
CONDITIONS SHLD GENLY BE VFR ACROSS MUCH OF THE REGION FOR THE 24
HOUR TAF PERIOD...BUT BRIEFLY LOWERING TO MVFR/IFR IN ANY
SHOWERS/TSTORMS. BEST CHC OF THIS WOULD BE UNTIL 00Z AT THE KROC
AND KJHW SITES. ANY ACTIVITY SHLD WIND DOWN THIS EVENING IN THE
WEST AND THEN AFTER 06Z EAST OF LK ONTARIO. SOME FOG IS POSSIBLE
ACROSS PORTIONS OF THE SOUTHERN TIER LATE TONIGHT.

OUTLOOK...
MONDAY NIGHT AND TUESDAY...MAINLY VFR.
WEDNESDAY...MVFR IN SHOWERS/THUNDERSTORMS.
THURSDAY...VFR/MVFR IN MORNING SHOWERS.
FRIDAY...MAINLY VFR.

&&

.MARINE...
MARINERS SHOULD BE ON ALERT FOR SCATTERED THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. OTHERWISE...CONDITIONS WILL REMAIN BELOW
SMALL CRAFT CRITERIA THROUGH AT LEAST TUESDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...JJR
NEAR TERM...SFM
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SFM
MARINE...JJR
Hazardous weather outlook, Jul 26, 3:35 PM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
335 PM EDT SUN JUL 26 2009

NYZ001>005-010>014-019>021-085-271130-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
335 PM EDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-271130-
OSWEGO-JEFFERSON-LEWIS-
335 PM EDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS CAN CONTAIN STRONG GUSTY WINDS AND HAIL
THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-271130-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
335 PM EDT SUN JUL 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Jul 26, 3:31 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     CLYDE                   43.08N 76.87W
07/26/2009                   WAYNE              NY   TRAINED SPOTTER

            TREES DOWN, POWER LINES DOWN, TREE HIT HOUSE.

0316 PM     HAIL             5 N CLYDE               43.16N 76.87W
07/26/2009  E0.88 INCH       WAYNE              NY   TRAINED SPOTTER

&&

CTINGLEY
Local storm report, Jul 26, 3:52 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
352 PM EDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     CLYDE                   43.08N 76.87W
07/26/2009                   WAYNE              NY   TRAINED SPOTTER

            TREES DOWN, POWER LINES DOWN, TREE HIT HOUSE.

0316 PM     HAIL             5 N CLYDE               43.16N 76.87W
07/26/2009  E0.88 INCH       WAYNE              NY   TRAINED SPOTTER

0327 PM     TSTM WND DMG     1 S WOLCOTT             43.21N 76.81W
07/26/2009                   WAYNE              NY   NWS EMPLOYEE

            TREES AND POWER LINES DOWN

&&

SMCLAUGH
Special weather statement, Jul 26, 4:10 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
410 PM EDT SUN JUL 26 2009

NYZ006-007-262315-
OSWEGO-JEFFERSON-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN
410 PM EDT SUN JUL 26 2009

...SHOWERS AND THUNDERSTORMS MOVING INTO THE REGION...

SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST FROM THE EASTERN END
OF LAKE ONTARIO. BETWEEN 4 AND 5 PM SOME WILL MOVE OVER NINE MILE
POINT, SELKIRK BEACH, SOUTHWICK BEACH, AND HENDERSON HARBOR. ANY OF
THOSE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS,
GUSTY WIND, HAIL, AND FREQUENT LIGHTNING. POOR DRAINAGE FLOODING AND
PONDING ON AREA ROADWAYS CAN BE EXPECTED. IF THREATENING WEATHER
APPROACHES TAKE SHELTER IMMEDIATELY.
Special weather statement, Jul 26, 4:23 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
423 PM EDT SUN JUL 26 2009

NYZ021-262130-
ALLEGANY NY-
423 PM EDT SUN JUL 26 2009

...STRONG THUNDERSTORM MOVING ACROSS ALLEGANY COUNTY...

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED 16 MILES WEST
  OF ALFRED...AND MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ANGELICA AT 435 PM EDT...
  BIRDSALL AT 450 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

RSH
Special weather statement, Jul 26, 4:29 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
429 PM EDT SUN JUL 26 2009

NYZ004-014-262130-
ONTARIO NY-WAYNE NY-
429 PM EDT SUN JUL 26 2009

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR NEWARK...
  AND MOVING NORTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NEWARK AT 435 PM EDT...
  LYONS AT 450 PM EDT...
  CLYDE AT 505 PM EDT...

ANOTHER STRONG STORM OVER WESTERN ONTARIO WILL MOVE NORTHEAST AND
AFFECT PORTIONS OF CENTRAL ONTARIO COUNTY BETWEEN 4:30 AND 5 PM.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

RSH
Special weather statement, Jul 26, 4:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
433 PM EDT SUN JUL 26 2009

NYZ020-262115-
CATTARAUGUS NY-
433 PM EDT SUN JUL 26 2009

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ASHFORD TO ALLEGANY PARK...AND
  MOVING NORTHEAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  ASHFORD AT 440 PM EDT...
  LIMESTONE AT 445 PM EDT...
  FRANKLINVILLE AT 455 PM EDT...
  ST. BONAVENTURE AT 500 PM EDT...
  WESTON MILLS AT 505 PM EDT...
  HINSDALE AT 510 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 8:00 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario, Wayne41 min
Jul 25, 8:07 PM EDTSpecial Marine WarningBUF76 min
Jul 25, 9:35 PM EDTSpecial Marine WarningBUF55 min
Jul 26, 1:51 PM EDTSevere Thunderstorm WarningBUFGenesee, Wyoming39 min
Jul 26, 3:12 PM EDTSevere Thunderstorm WarningBUFCayuga, Oswego, Wayne50 min
Jul 26, 3:45 PM EDTSpecial Marine WarningBUF57 min
Jul 26, 4:48 PM EDTAreal Flood AdvisoryBUFCayuga, Ontario, Wayne117 min
Jul 26, 5:45 PM EDTSevere Thunderstorm WarningBUFCayuga35 min
Jul 26, 6:05 PM EDTSevere Thunderstorm WarningBUFOswego55 min
Jul 26, 6:59 PM EDTTornado WarningBUFCattaraugus46 min
Jul 26, 7:24 PM EDTSpecial Marine WarningBUF48 min
Jul 26, 7:46 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus37 min

Nearby

Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.